Alert archive / Wyoming / Flash Flood Warnings in 2001

Flash Flood Warning 2, NWS Rapid City, SD

June 30, 2001Crook County, Wyoming

NWS Rapid City, SD issued this flash flood warning at Jun 30, 2001, 3:40 AM MDT for Crook County, Wyoming. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 30, 2001, 3:40 AM MDT (09:40 UTC)
Expired
Jun 30, 2001, 9:00 AM MDT
In force
5 hr
Issued by
NWS Rapid City, SD
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Crook County, WY

The radar

The Rapid City radar (KUDX), 146 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 9.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2001-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 917 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2001-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
917 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
2203 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KUNR 300942
FFWRAP
WYC011-301500-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RAPID CITY SD
340 AM MDT SAT JUN 30 2001

THE NATIONAL WEATHER SERVICE IN RAPID CITY SD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN CROOK COUNTY IN NORTHEAST WYOMING

* UNTIL 900 AM MDT

* AT 340 AM MDT...NATIONAL WEATHER SEVICE DOPPLER RADAR INDICATED
  THAT VERY HEAVY RAIN HAD FALLEN BETWEEN CARLILE AND DEVILS TOWER
  JUNCTION.

* FORECAST INFORMATION...FLOODING OF LOW LYING AREAS...ESPECIALLY 
ALONG THE LITTLE MISSOURI RIVER...CAN BE EXPECTED. RUNOFF OVER THE 
NORTHERN PORTION OF THE BEAR LODGE MOUNTAINS MAY WASH OUT SECONDARY 
ROADS. 

FLASH FLOODING IS IMMINENT OR OCCURRING IN SMALL CREEKS...STREAMS...
AND ADJACENT RANCHLAND. SECONDARY ROADS MAY BE FLOODED. DO NOT WALK
OR DRIVE ACROSS ANY LOCATION WHERE WATER COVERS THE GROUND

LAT...LON 4464 10438 4425 10439 4425 10492 4464 10492

WCJIN-WYNE

CARSTENS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 2:45 AM MDT, 55 minutes earlier.

Area forecast discussion, Jun 30, 2:45 AM MDT, 55 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
245 AM MDT SAT JUN 30 2001

DISCUSSION DELAYED DUE TO ONGOING SEVERE WEATHER.

.UNR...NONE.

RICHARDS

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 12:57 AM MDTSevere Thunderstorm WarningUNRCrook63 min
Jun 30, 1:58 AM MDTSevere Thunderstorm WarningUNRCrook62 min
Jun 30, 2:11 AM MDTSevere Thunderstorm WarningUNRCampbell64 min
Jun 30, 2:45 AM MDTSevere Thunderstorm WarningUNRCrook60 min
Jun 30, 3:36 AM MDTSevere Thunderstorm WarningUNRCampbell54 min
Jun 30, 3:46 AM MDTSevere Thunderstorm WarningUNRCrook44 min
Jun 30, 5:04 AM MDTSevere Thunderstorm WarningUNRCrook41 min

Nearby

Flash Flood Warnings in Wyoming, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.